Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Urgent Urgent Urgent
Nov 27, 2000

Dear Doctor,

After sexual encounter I am experiencing these things. Gas, constipation, weigh lost almost 15 pounds and white tongue. My last intercourse was on February. I have read different things. I tested for HIV 1 and HIV 2 after 7 months, on September it was negative, please don't ingnore me. Since I have heard that there are types of HIV that the tests don't pick up. What kind of test I can do so that I make sure I am not infected with HIV. I saw 6 Doctors, my gastrointrologis diagnosed me with H. Pylori, he gave antibiotics for 14 days, then my other Doctor diagnosed me with Hepatitis A, thne other Dr. diagnosed me with CMV, EBV and Toxoplasma, I want to make it clear that the CMV, EBV and Toxo are past infections, IGM's are negative IGG are positive. Well from last year September 1999 my complete white blood count was 6.7 and this year on October is 4.6. I know you can't use that for diagnosis but it says something. Also my CD 4 count is 706. Well I don't know what kind of test I should do.

Please advise me.

Response from Dr. Frascino

Hello,

This forum is dedicated to questions on HIV-related fatigue and anemia. Since you marked your question as urgent let me at least tell you that from your brief history and negative HIV1 and HIV2 tests at 7 months it is doubtful that you have contracted the HIV virus. The other conditions you mentioned are not specific for HIV. Past exposure to CMV, EBV, and Toxoplasmosis as indicated by your IgG-negative and IgM-positive status is quite common and not indicative that anything is wrong with your immune system. In fact, it means your immune system is functioning appropriately.

Watch for additional information at the HIV Prevention Forum. I hope this helps to clarify the situation.

RJF


Previous
Anemic...please help
Next
TIRED OF BEING TIRED

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement